DOI: http://dx.doi.org/10.18203/2319-2003.ijbcp20222051

DRESS syndrome by sulfonamides, about a case

Diego Mendoza Contreras, José Maria Zepeda Torres, Grecia Jazmín García Gutiérrez, Félix Osuna Gutiérrez, Larissa Michelle Navarro Soberanes

Abstract


Among the most feared toxico-dermas is drug reaction with eosinophilia and systemic symptoms (DRESS) syndrome, a rare drug dermatitis that occurs after acute exposure to drugs whose clinical impact is based on multiple organs (skin, liver, kidneys, lungs, heart) and cell lines (eosinophils and lymphocytes). It is an entity with high mortality if it is not identified early, its treatment consists of the immediate suspension of the responsible drug and the administration of steroids, these being the therapeutic protagonists. A 64-year-old male patient with clinical, biochemical and histopathological criteria compatible with DRESS syndrome. It is essential to suspect the clinical course of DRESS syndrome before the appearance of dermatosis with multisystem involvement associated with the use of drugs, emphasis is placed on its early identification and the establishment of timely treatment to modify its prognosis.

 


Keywords


DRESS syndrome, Sulfonamides, Case report

Full Text:

PDF

References


Cardones AR. Drug reaction with eosinophilia and systemic symptoms (DRESS) syndrome. Clin Dermatol. 2020;38(6):702-11.

Shiohara T, Mizukawa Y. Drug-induced hypersensitivity syndrome (DiHS)/drug reaction with eosinophilia and systemic symptoms (DRESS): An update in 2019. Allergol Int. 2019;68(3):301-8.

Sharifzadeh S, Mohammadpour AH, Tavanaee A, Elyasi S. Antibacterial antibiotic-induced drug reaction with eosinophilia and systemic symptoms (DRESS) syndrome: a literature review. Eur J Clin Pharmacol. 2021;77(3):275-89.

Girelli F, Bernardi S, Gardelli L, Bassi B, Parente G, Dubini A et al. A new case of DRESS syndrome induced by sulfasalazine and triggered by amoxicillin. Case Rep Rheumatol. 2013;2013:409152.

Hama N, Abe R, Gibson A, Phillips EJ. Drug-Induced Hypersensitivity Syndrome (DIHS)/Drug Reaction with Eosinophilia and Systemic Symptoms (DRESS): Clinical Features and Pathogenesis. J Allergy Clin Immunol Pract. 2022;10(5):1155-67.

Descamps V, Valance A, Edlinger C, Fillet AM, Grossin M, Lebrun-Vignes B et al. Association of human herpesvirus 6 infection with drug reaction with eosinophilia and systemic symptoms. Arch Dermatol. 2001;137(3):301-4.

Bozca BC, Unal B, Alpsoy E. Lamotrigine-induced DRESS with purpuric lesions in the oral mucosa. JAAD Case Rep. 2020;6(5):383-5.

Quintero-Martínez DC, Flores-Arizmendi RA, Torres-Rodríguez L. DRESS syndrome associated with carbamazepine. Bol Med Hosp Infant Mex. 2015;72(2):118-23.

Antia C, Persad L, Alikhan A. Trimethoprim-Sulfamethoxazole-Induced Drug Eruption with Eosinophilia and Systemic Symptoms (DRESS). J Drugs Dermatol. 2017;16(10):1043-6.

Zafar S, Decastro A, Pal S, Pandav J, Kanaparthy N. Vancomycin-induced DRESS syndrome. Ann Allergy Asthma Immunol. 2020;124(1):107-8.

Chamorro-Pareja N, Patel A, Youngberg G, Gonzalez-Estrada A. Case of drug reaction with eosinophilia and systemic symptoms secondary to vancomycin. BMJ Case Rep. 2018;2018:bcr2018227378.

Markel A. Allopurinol-induced DRESS syndrome. Isr Med Assoc J. 2005;7(10):656-60.

Yaylacı S, Demir MV, Temiz T, Tamer A, Uslan MI. Allopurinol-induced DRESS syndrome. Indian J Pharmacol. 2012;44(3):412-4.

Husain Z, Reddy BY, Schwartz RA. DRESS syndrome part 1. Clinical perspectives. J Am Acad Dermatol. 2013;68:693.e1-14.

Chen YC, Chiu HC, Chu CY. Drug reaction with eosinophilia and systemic symptoms. A retrospective study of 60 cases. Arch Dermatol. 2010;146:1373-9.

Kardaun SH, Sekula P, Valeyrie-Allanore L, Liss Y, Chu CY, Creamer D et al. RegiSCAR study group. Drug reaction with eosinophilia and systemic symptoms (DRESS): an original multisystem adverse drug reaction. Results from the prospective RegiSCAR study. Br J Dermatol. 2013;169(5):1071-80.

Cacoub P, Musette P, Descamps V, Meyer O, Speirs C, Finzi L et al. The DRESS syndrome: a literature review. Am J Med. 2011;124(7):588-97.